Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the solution of the equation $ u_t+u^n u_x+H(x,t,u)=0$


Authors: K. T. Joseph and P. L. Sachdev
Journal: Quart. Appl. Math. 52 (1994), 519-527
MSC: Primary 35L65; Secondary 35Q53
DOI: https://doi.org/10.1090/qam/1292202
MathSciNet review: MR1292202
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the equation $ {u_t} + {u^n}{u_x} + H\left( x, t, u \right) = 0$ and derive a transformation relating it to $ {u_t} + {u^n}{u_x} = 0$ . Special cases of the equation appearing in applications are discussed. Initial value problems and asymptotic behaviour of the solution are studied.


References [Enhancements On Off] (What's this?)

  • [1] C. Bardos, A. Y. Leroux, and J. C. Nedelec, First-order quasilinear equation with boundary condition, Comm. Partial Differential Equations 4, 1017-1037 (1979)
  • [2] D. G. Crighton, Model equations of nonlinear acoustics, Ann. Rev. Fluid Mech. 11, 11-33 (1979)
  • [3] D. G. Crighton and J. F. Scott, Asymptotic solutions of model equations in nonlinear acoustics, Philos. Trans. Roy. Soc. London Ser. A 292, 101-134 (1979)
  • [4] C. M. Dafermos, Regularity and large time behaviour of solutions of conservation law without convexity condition, Proc. Roy. Soc. Edinburgh Sect. A 99, 201-239 (1985)
  • [5] F. V. Dolzhanskii, V. A. Krymov, and D. Yu. Manin, Self-similar spin-up spin-down in a cylinder of small ratio of height to diameter, J. Fluid Mech. 234, 473-486 (1992)
  • [6] E. Hopf, The partial differential equation $ {u_t} + u{u_x} = \mu {u_{xx}}$ , Comm. Pure Appl. Math. 3, 201-230 (1950)
  • [7] P. D. Lax, Hyperbolic systems of conservation laws. II, Comm. Pure Appl. Math. 10, 537-566 (1957)
  • [8] P. Lefloch, Explicit formula for scalar non-linear conservation laws with boundary condition, Math. Methods Appl. Sci. 10, 265-287 (1988)
  • [9] J. D. Murray, Perturbation effects on the decay of discontinuous solutions of nonlinear first order wave equations, Siam J. Appl. Math. 19, 135-160 (1970)
  • [10] J. D. Murray, Lectures on nonlinear differential equation models in biology, Oxford Univ. Press, New York, 1977
  • [11] J. J. C. Nimmo and D. G. Crighton, Geometrical and diffusive effects in non-linear acoustic propagation over long ranges, Philos. Trans. Roy. Soc. London Ser. A 320, 1-35 (1986)
  • [12] P. L. Sachdev, Nonlinear diffusive waves, Cambridge Univ. Press, Cambridge, 1987
  • [13] P. L. Sachdev, V. G. Tikekar, and K. R. C. Nair, Evolution and decay of spherical and cylindrical N waves, J. Fluid Mech. 172, 347-371 (1986)
  • [14] P. L. Sachdev, K. T. Joseph, and K. R. C. Nair, Exact N-wave solutions for the non-planar Burgers equation, Proc. Roy. Soc. London (A), to appear (1994)
  • [15] C. C. Shih, Attenuation characteristics of nonlinear pressure waves propagating in pipes, Finite Amplitude Wave Effects in Fluids (Bjorno, ed.), IPC Sci. Technol. Press, Guildford, 1974, pp. 81-87
  • [16] E. H. Wedemeyer, The unsteady flow within a spinning cylinder, J. Fluid Mech. 20, 383-399 (1964)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35L65, 35Q53

Retrieve articles in all journals with MSC: 35L65, 35Q53


Additional Information

DOI: https://doi.org/10.1090/qam/1292202
Article copyright: © Copyright 1994 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website